Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 82, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 15, 2000, 9:01 PM CDT for Terry County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 15, 2000, 9:01 PM CDT (02:01 UTC)
- Expired
- May 15, 2000, 9:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Terry County, TX
The radar
The Lubbock radar (KLBB), 77 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1159 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 3161 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 160202 SVRLBB TXC445-160230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 901 PM CDT MON MAY 15 2000 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TERRY COUNTY IN TEXAS * UNTIL 930 PM CDT * AT 901 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHEAST OF UNION...OR ABOUT 14 MILES SOUTHEAST OF BROWNFIELD...MOVING SOUTHEAST AT 35 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... UNION... WIND GUSTS IN EXCESS OF 60 MPH AND HAIL UP TO THE SIZE OF GOLFBALLS IS POSSIBLE WITH THIS SEVERE THUNDERSTORMS. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE) AT 806-745-4260. LAT...LON 3312 10220 3295 10229 3296 10207 3307 10208
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 7:25 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, May 15, 7:25 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 725 PM CDT MON MAY 15 2000 AREA OF SHRA/TSRA CONTINUES TO PERSIST IN AN AREA OF MOISTURE CONVG. ACTIVITY SHOULD SLOWLY DECR IN COVERAGE WITH THE LOSS OF HEATING HWVR PRECIP BEGINNING TO MOVE INTO AREAS WHERE NO POPS ARE FCST. WILL THEREFORE REISSUE AN UPDATED ZFP TO INTO POPS. SVR THREAT SMALL BUT PRESENT WITH OUTFLOW WINDS THE MAIN THREAT FOR THE NEXT COUPLE OF HOURS. MAY GET SOME HAIL ESP WITH PERSISTENT MESOS. NEW ZFP WILL BE ISSUED SHORTLY. ------------- PREVIOUS DISCUSSION... DIRTY UPPER RIDGE TO CONTINUE TO TRANSLATE SLOWLY EAST AS 5H UPPER LOW NEAR 37N/127W CONTINUES TO MOVE TOWARD THE CALIFORNIA COAST ATTM. MODELS MOVE THIS FEATURE INTO THE GREAT BASIN BY TUESDAY EVENING. HEIGHT FALLS TO BE ON THE INCREASE OVER THE PLAINS IN RESPONSE TO APPROACHING UPPER LEVEL LOW AND STRONG WESTERLY MID LEVEL WINDS OVER THE ROCKIES. MODELS INDICATE CYCLOGENESIS OVER SOUTHEAST COLORADO AND NORTHERN TEXAS PANHANDLE BEGINNING TONIGHT. LEE SIDE TROUGH TO STREGTHEN ON TUESDAY...AND AS GRADIENT TIGHTENS...WILL SEE AN INCREASING WINDS. WINDS WILL STAY UP THROUGH WEDNESDAY AS UPPER LOW MOVES NORTH OF THE FA. BIG QUESTION IS PRECIPITATION. DRYLINE IS CURRENTLY MIXING TO THE EAST ...BUT WITH DEATH CAP NOW IN PLACE DON'T SEE ANYTHING HAPPENING OVER OUR FA THIS EVENING. DRYLINE CURRENTLY RUNS FROM AMA SOUTHWEST TO NEAR ROSWELL THEN SOUTH TO NEAR GUADALUPE PASS. DRYLINE RETREATS BACK TO THE WEST TONIGHT THEN ONCE AGAIN TO MIX EAST ON TUESDAY. CURRENTLY MODELS INDICATE CAP TO BE WEAKER TUESDAY AND WITH DECENT LOW LEVEL MOISTURE IN PLACE...AFTERNOON HEATING...UNSTABLE AIRMASS AND STEEP LAPSE RATES...MAY SEE A FEW STORMS DEVELOP ON THE DRYLINE LATE TUESDAY AFTERNOON/EARLY EVENING. WILL GO AHEAD AND INSERT SLIGHT CHANCE EASTERN AREAS OF FA FOR TUESDAY AFTERNOON/EVENING. FOR THE EXTENDED...MODELS STILL INDICATE SURFACE BOUNDARY OVER THE FA FRIDAY AND SATURDAY...ALONG WITH UPPER DISTURBANCES TO MOVE OVER THE REGION. MODELS ARE CONSISTENT ON THIS RUN AND WILL LEAVE CHANCE OF PRECIP FOR FRIDAY/SATURDAY. UPDATED PRELIMINARY: FRIONA/TULIA 06,2/092/059/087 2001 CHILDRESS 068/095/066/089 0122 BROWNFIELD/LUBBOCK 066/095/063/092 2001 ASPERMONT 070/093/069/094 0122 .LBB...NONE. TAYLOR
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 9:03 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, King | 42 min |
| May 15, 9:14 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.